# SDR BAQ2005F00002

- Difficulty date: July 21, 2005
- Submitted: August 15, 2005
- Operation: Air carrier
- Aircraft: N7YL
- Make and model: Agusta A109E
- Aircraft serial: 11502
- Engine: Tmeca ARRIUS2K1
- System (JASC): 3400 · Navigation System
- Part: Antenna
- Condition: Failed
- Location: Navigational
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FAILURE MODE OF ANTENNA IS (RT ELEMENT BECOMES EXTREMELY WEAK) WHICH CAUSES NAV INDICATOR DISPLAY ERRORS OF UP TO 5 DEGREES.  VISUAL INSPECTION INDICATES THAT RT NAV ANTENNA ELEMENT IS EXPOSED TO A MUCH HIGHER TEMPERATURE THEN LT ELEMENT.  RECENT FLIGHT PERFORMED WITH TEMPERATURE STRIPS AFFIXED TO AIRCRAFT PROVE THIS AS FACT.  TEMP STRIPS ON RT SIDE OF AIRCRAFT INDICATE A TEMPERATURE (IN FLIGHT) IN EXCESS OF 199 DEGREES F.  DESIGN LIMIT FOR THIS ANTENNA IS 185 DEGREES F, PER THE MFG.  (SEE ATTACHED PHOTOS AND EMAIL).  RECOMMENDATIONS INCLUDE USING AN ANTENNA SUITABLE FOR HIGHER TEMP EXPOSURE OR RELOCATING ANTENNAS TO FUSELAGE, AWAY FROM EXHAUST.  (K)
